MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE
Model Number 328520
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.".
 
Event or Problem Description
It was reported that a syringe 0.5ml 31g 6mm s/c u-100 relion separated from the hub before use.The following was reported by the initial reporter: "it was reported that the consumer found one syringe with the needle hub missing.Verbatim: consumer reported found 1 syringe with the needle hub missing.Thinking its in the shield lot # 8203846, catalog# 328520, date of event (b)(6) 2021, sample status awaiting sample.".
 
Event or Problem Description
It was reported that a syringe 0.5ml 31g 6mm s/c u-100 relion separated from the hub before use.The following was reported by the initial reporter: "it was reported that the consumer found one syringe with the needle hub missing.Verbatim: consumer reported found 1 syringe with the needle hub missing.Thinking its in the shield lot # 8203846, catalog# 328520, date of event: (b)(6) 2021.Sample status awaiting sample.".
 
Additional Manufacturer Narrative
Correction: d2: medical device manufacturer: bd medical: diabetes care.G2: manufacturing location: bd medical: diabetes care.The following fields were updated due to additional information: d4: medical device lot #: 9203946.D4: medical device expiration date: unknown.H4: device manufacture date: 2019-08-27.D10: device available for eval yes.D10: returned to manufacturer on: 2021-04-30.H6: investigation summary: customer returned a single syringe in a polybag labeled for 0.5ml, 31 gauge, 6mm syringes from lot #9203946.The syringe had its needle shield and hub separated from the barrel.The hub has become lodged inside the shield.The connector itself is damaged, with a section on one side broken off and the neighboring material warped backwards towards the rest of the barrel.This is most likely the result of the stresses building up on the connector while attempting to remove the stuck needle shield.Additionally, there is a mark on the lip of the needle hub¿s base, further indicating stress on the system at an angle where the connector broke.A review of the device history record was completed for batch# 9203946.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Based on the sample received, bd was able to confirm the customer¿s indicated failure of needle hub separation.Capa (b)(4) has been opened to address this issue.

Brand Name
SYRINGE 0.5ML 31G 6MM S/C U-100 RELION
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11750306
Report Number2243072-2021-01295
Device Sequence Number4268695
Product Code FMI
UDI-Device Identifier00681131138369
UDI-Public00681131138369
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328520
Device Catalogue Number328520
Device Lot Number9203946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1